MAUDE Adverse Event Report: AESCULAP AG VEGA PS GLIDING SURFACE T3/3+ 10MM; KNEE ENDOPROSTHESES

AESCULAP AG VEGA PS GLIDING SURFACE T3/3+ 10MM; KNEE ENDOPROSTHESES
Model Number NX130
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference code: (b)(4).Device name as vega ps tibial plateau, cemented t3+; serial number: n/a; batch number: 52128662; udi device identifier: (b)(4).Udi production identifier: (b)(4).Basic udi-di : n/a; unit of use udi-di : (b)(4).Manufacturing date 2015-04-13.Ref.Code device name batch; nx042 patella 3-pegs p2 52259408; nx033z as vega ps femoral comp.Cemented f6n r 52204662; nn264z as tibial obturator d14mm 52218381; nx130 vega ps gliding surface t3/3+ 10mm unknown.Investigation: no product at hand.Therefore an investigation at the product is not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers, and the products found to be according to our specification valid at the time of production.There are 3 similar complaints against the same lot number: 52259408.(all registered as involved components).There are 2 similar complaints against the same lot number: 52218381:(all registered as involved components).Explanation and rationale: in the light of the little information received and due the circumstance that we did not received the complained devices it is not possible to determine a root cause for the mentioned failure.Corrective action: for this topic (vega loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a vega knee components.As a result of having the product implanted the patient has experienced knee pain, swelling, difficulty walking, and loosening and instability of the implant.The primary surgery occurred on (b)(6) 2016, and the revision surgery occurred on (b)(6) 2017.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference (b)(4).Involved components: nx042 (universal patella p2); nx033z(ps femur cemented f6n rt); nn264z(tibial obturator d14mm, l7mm); nx056z(ps tibia cemented t3+); nx130 (ps pe insert t3/t3+, 10mm).Associated medwatches: 2916714-2020-00476; 2916714-2020-00477; 2916714-2020-00478; 2916714-2020-00479.

Brand Name
VEGA PS GLIDING SURFACE T3/3+ 10MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10653405
Report Number2916714-2020-00480
Device Sequence Number16753932
Product Code JWH
UDI-Device Identifier04046963810887
UDI-Public4046963810887
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX130
Device Catalogue NumberNX130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/24/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;